MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aortic Dissection (2491); Pericardial Effusion (3271)
Date of Event 11/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The 25mm lotus edge delivery system was received for analysis.The lotus edge valve delivery system was returned over-sheathed and had no damage to the outer sheath.The outer sheath, multi-lumen extrusion and guidewire ports were flushed with 15ml saline each before the device was unsheathed.The lotus edge valve was not attached or returned as it was implanted during the procedure.Multiple kinks were noted to the nosecone extension which likely occurred when the device was re-sheathed post procedure without the support of a stylet.No other visual or functional issues were noted with the device.Procedural angiographic media was provided to assist in the investigation and was reviewed by a boston scientific medical director.Media shows the procedural clips chronologically start with a pre-deployment balloon valvuloplasty over the safari2 guidewire with a root angiogram.The balloon opened and deflated normally.An accompanying root shot whilst balloon open shows no abnormalities.The subsequent clips show deployment and release of the lotus edge valve into the correct anatomical position.The safari2 guidewire position was somewhat deep in the left ventricle, but the nosecone travels unimpeded on it.The final completion angiograms demonstrated that the lotus edge valve was in high annular position, and no aortic regurgitation or defects in coronary circulation were seen.The ascending aorta had a normal appearance and there was no aortic root extravasation visible.The temporary pacemaker wire was inserted from the neck, the inflation balloon open and situated very deep in the right ventricle.
 
Event or Problem Description
It was reported that an aortic dissection and pericardial effusion occurred.A 25mm lotus edge valve was selected for use in a transcatheter aortic valve replacement (tavr) procedure.An isleeve introducer sheath was placed via a right transfemoral access.The aortic valve was treated with balloon valvuloplasty with a 20mm non-bsc balloon catheter.The aortic valve was treated with subsequent deployment of the 25 mm lotus edge valve.Successful repositioning of the lotus edge valve involved partial re-sheathing and deployment into a more accurate position within the aortic annulus, in accordance with the instructions for use (ifu).The physician experienced difficulty locking the valve, but was ultimately successful.During final deployment, a pericardial effusion was observed via transthoracic echocardiogram.The physician suspected there was a small dissection in the annulus that occurred during the partial recapture or prior to the final valve deployment.The aortic dissection was sealed by the final deployment of the lotus edge valve and thus mitigated further extraction of blood in the pericardial space.However, the physician did not know the valve would seal the dissection, so a window was created to drain the pericardial effusion.The surgeon was not comfortable that it would cease, so then proceeded with open heart surgery.During open heart surgery, it was discovered that a pacer wire was through the free wall of the right ventricle, which was noted to have occurred when the patient's chest was opened.There were no further patient complications reported and the patient's condition is stable and improving.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10945528
Report Number2134265-2020-16091
Device Sequence Number11527182
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0025810740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR